Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 16, NWS Dodge City, KS

August 23, 200717 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Aug 23, 2007, 2:46 AM CDT for 17 counties in Kansas. It took effect at Aug 23, 2007, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 2:46 AM CDT (07:46 UTC)
In effect from
Aug 23, 2007, 12:00 PM CDT
Expired
Aug 23, 2007, 3:39 PM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 18 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 230746
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
246 AM CDT THU AUG 23 2007

...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS PORTIONS OF
SOUTHWEST KANSAS BY MIDDAY BETWEEN LOW PRESSURE NEAR ELKHART AND
AN AREA OF HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY. THE
AREA EXPECTED TO EXPERIENCE THE STRONGEST WINDS WILL BE FROM
GARDEN CITY TO JETMORE TO LARNED AND ALL POINTS SOUTH. THE WINDS
SHOULD SUBSIDE THIS EVENING AS SUNSET APPROACHES.

KSZ063>066-075>081-085>090-231600-
/O.NEW.KDDC.WI.Y.0016.070823T1700Z-070824T0000Z/
FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
246 AM CDT THU AUG 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH
THIS AFTERNOON. WIND GUSTS COULD REACH 45 MPH IN THE ADVISORY
AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LACY
2 follow-up statements
000 
WWUS73 KDDC 231606
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 AM CDT THU AUG 23 2007

...STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS SOUTH
CENTRAL KANSAS AHEAD OF SURFACE LOW PRESSURE.

KSZ063>066-075>080-085>088-231715-
/O.CAN.KDDC.WI.Y.0016.070823T1700Z-070824T0000Z/
FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
1106 AM CDT THU AUG 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL BE BELOW ADVISORY CRITERIA SO THE ADVISORY HAS BEEN
CANCELLED.


$$

KSZ081-089-090-232300-
/O.EXT.KDDC.WI.Y.0016.070823T1700Z-070823T2300Z/
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1106 AM CDT THU AUG 23 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH
THIS AFTERNOON. WIND GUSTS COULD REACH 45 MPH IN THE ADVISORY
AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 232039
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
339 PM CDT THU AUG 23 2007

...SOUTHWEST WINDS SUBSIDING THIS EVENING...

.GUSTY SOUTHWEST WINDS WERE BELOW ADVISORY CRITERIA THIS AFTERNOON.

KSZ081-089-090-232145-
/O.CAN.KDDC.WI.Y.0016.000000T0000Z-070823T2300Z/
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
339 PM CDT THU AUG 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN BELOW ADVISORY CRITERIA SO THE WIND ADVISORY 
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:27 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 23, 2:27 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
227 AM CDT THU AUG 23 2007

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES THRU FRIDAY NIGHT WILL BE
THUNDERSTORM CHANCES AND SEVERITY, WINDS THIS AFTERNOON, AND
TEMPERATURES.

UPPER AIR ANALYSIS SHOWS BROAD CYCLONIC FLOW OVER THE WESTERN
2/3RDS OF THE CONUS. THE MAIN FEATURE OF INTEREST IS THE 500MB
COLD TROUGH OVER THE GREAT BASIN. THIS FEATURE WILL MOVE EAST IN
OUR DIRECTION AND INTERACT WITH A FRONTAL BOUNDARY THAT IS
EXPECTED TO SAG SOUTH INTO KANSAS IN THE WAKE OF A LEAD SHORTWAVE
TROF OVER THE MIDWEST. THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR
ALONG THE FRONT AND WITH UP TO 2000 JOULES OF CAPE AND 30-35KTS OF
0-6KM SHEAR TO WORK WITH, SOME OF THE STORMS WILL BE SEVERE.
STORMS MAY INITIALLY BE DISCREET AND EVEN SUPERCELLULAR IN
CHARACTER, BUT SHOULD GROW UPSCALE INTO AN MCS DURING THE EVENING
AS UPPER FLOW ORIENTATION TO THE BOUNDARY WILL BE PARALLEL. THE
MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS AS LCLS SHOULD
BE TOO HIGH FOR TORNADOES WITH THE LARGE T/TD SPREADS EXPECTED. THE
MODELS AGREE ON AN MCS SIGNAL MOVING ACROSS KANSAS THIS EVENING SO
WILL RAISE POPS TO LIKELY ACROSS MY NORTHERN HALF OF COUNTIES. I
EXTENDED A SLGT CHC POP WELL INTO THE AFTERNOON WITH A STRONG CAP
IN PLACE. TEMPS WILL CLIMB AT OR NEAR THE CENTURY MARK JUST SOUTH
OF THE FRONT WHERE THE BEST DOWNSLOPE WARMING WILL TAKE PLACE.
BUFKIT SOUNDINGS SHOW EXCELLENT MOMENTUM XFER SETUP THIS AFTERNOON
AND AT LEAST 25-30KTS AT THE SURFACE SOUTH OF THE SURFACE FRONT.
MODEL GUIDANCE ALSO CONFIRMS THIS SO WILL HOIST A WIND ADVISORY
FROM HUGOTON TO GARDEN CITY TO JETMORE TO LARNED AND ALL POINTS
SOUTH. WILL START ADVISORY AT 17Z AND RUN IT THRU 00Z BASED ON
WIND GRIDS.

THE FRONT CONTINUES TO SAG SOUTH ON FRIDAY WITH HELP FROM THE
CONVECTIVE OUTFLOW WITH THE BETTER POPS REMAINING IN THE SOUTHEAST
NEAR THE BOUNDARY. STORMS MAY ALSO DEVELOP LATER ON OVER EASTERN
COLORADO IN THE POST FRONTAL UPSLOPE AND MOVE EAST INTO WESTERN KS
AS THE EVENING WEARS ON AS GOOD WESTERLY FLOW WILL BE IN PLACE.

MODEL SOUNDINGS SHOW AN ABUNDANCE OF CLOUD COVER ON FRIDAY AND
COOLER 850MB TEMPS DOWN IN THE LOWER 20S C SOUTH TO UPPER TEENS C
IN THE NORTH. SAW NO REASON TO CHANGE CURRENT FORECAST OF MID 80S
SO ONLY MADE A FEW TWEAKS.

LACY

DAYS 3-7...

MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH OUR NEXT SIG NORTHERN
BRANCH S/W TROF MOVING OUT OF THE PACIFIC AND TOWARDS THE NORTHERN
PLAINS EARLY NEXT WEEK. AT THIS TIME APPEARS THE LARGEST DISCREPANCY
IS WITH A S/W TROF MOVING OUT OF THE SE PACIFIC ACROSS AZ TOWARDS
CO/KS. DESPITE THIS LACK OF AGREEMENT IT STILL LOOKS LIKE THE
PREVIOUS SHIFT HAD THE RIGHT IDEA WITH SMALL POPS ACROSS THE
WEST...THEN MOST OF THE CWA LATE MONDAY AND AGAIN TUESDAY. DID LOWER
TEMPS SOME ON TUESDAY BASED ON PROGGED 85H TEMPS AND EXPECTED CLOUD
COVER.

MODELS THEN CONTINUE TO DIVERGE ON SOLUTIONS INTO EARLY NEXT WEEK
AND AT THIS TIME DO NOT HAVE A GOOD FEELING FOR WHICH SOLUTION IS
MORE CORRECT. AS A RESULT HAVE OPTED TO LEAVE THE REMAINDER OF THE
FORECAST PERIODS IN TACT.

18

&&

.AVIATION...

DISCUSSION FOR 12Z TAFS WILL BE SEND BY 11Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  99  69  85  64 /  20  50  30  10
GCK 100  67  83  61 /  30  60  20  20
EHA  98  66  87  60 /  10  40  20  20
LBL  99  67  86  63 /  10  40  20  20
HYS  98  67  82  62 /  30  60  40  10
P28  96  74  89  69 /  10  30  40  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ063>066-075>081-085>090.

&&

FN27/18/18
Hazardous weather outlook, Aug 22, 11:55 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 AM CDT WED AUG 22 2007

KSZ030-031-043>046-061>066-074>081-084>090-231000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1155 AM CDT WED AUG 22 2007 /1055 AM MDT WED AUG 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDEL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON FROM EASTERN COLORADO INTO NORTHWEST KANSAS. SOME OF THESE
STORMS COULD MOVE INTO WEST CENTRAL AND SOUTHWEST KANSAS AS FAR EAST
AS LIBERAL...DODGE CITY AND HAYS LATER THIS EVENING.  SOME OF THE
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS AND LOCALLY
VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD ACROSS SOUTHWEST
KANSAS THURSDAY AFTERNOON AND THURSDAY NIGHT AND AGAIN ON FRIDAY
AFTERNOON AND NIGHT AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS THE
AREA. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
MAINLY FROM LIBERAL TO DODGE CITY TO LARNED AND NORTH.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:14 PM CDTSevere Thunderstorm WarningDDCRush31 min

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.